Gabapentin Doses And Weight Gain

5 Replies Updated



Conversation Starter

Monica Says:
via mobile

I take 800 mg 3x a day of Gabapentin for my diabetic neuropathy. Pain management is considering raising it to 900 mg 3x a day. In the past 3 months I have gained 26 lbs. My feet are also still burning and prickly. What is the highest dose I can be prescribed and could this be causing some of my weight gain?



Showing Replies 1 - 5 of 5 RSS Feed


Page of 1     Sorted By:
1
John Says:
via mobile

The highest dose a person can get prescribed is 2800mg.It's one awful drug to come off.I was on pregabalin and gabapentin for nearly 10yrs.The withdrawls are terrible x

REPLYSHAREREPORT
Was this helpful?     2     0  
2
Monica Says:
via mobile

Thank you for the heads up. I will talk to my doctor about coming off now.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
David Says:

Hi Monica,

Just wanted to add that in response to your last question about weight gain, NIH.gov does list what they describe as "rapid weight gain" on gabapentin's list of side effects here: ncbi.nlm.nih.gov/pubmedhealth/PMHT0010419/?report=details#side_effects

Even though everyone tends to react/respond differently to these types of meds, still seeing the degree to which gabapentin has affected other patients' lives, I think you're making a smart decision to come off it.

And this is off the topic of gabapentin, but if you're open to alternative treatment options I'd encourage you to research black cumin seed oil (nigella sativa) for pain associated with diabetic neuropathy: ncbi.nlm.nih.gov/pmc/articles/PMC2583426. I've been reading a lot of interesting things about the healing potential of this oil and a lot of the studies seem very profound!

Hope this helps!


REPLYSHAREREPORT
Was this helpful?     3     0  
4
Monica Says:
via mobile

Thank you Dave. I'm going to check out this seed oil.

REPLYSHAREREPORT
Was this helpful?     2     0  
5
John Says:
via mobile

Weight gain...most definitely.The drug causes water retention.I was 11 stone and went to 15 within a year.Taper slowly!!!x

REPLYSHAREREPORT
Was this helpful?     1     0  


Viewing page 1 of 1     Reply


More Discussions:

Gabapentin and weight gain
I take 600 mg. of gabapentin (3) times a day for nerve pain. For me it has been a miracle drug. I do have difficulty if ... 4 replies
gabapentin 300 mg weight gain
Since I started taking gabapentin 300mg 3 times a day. for neuropathic pain in the spine last December I have put on One... 1 reply
can gabapentin 300 mg cause weight gain
Hi I'm on gabapentin 300mg 3x's a day a total of 900mg. daily does this medication cause weight gain& are th... 6 replies
does gabapentin & nortriptyline cause weight gain
I take 900mg Gralise, 25mg Nortriptyline, 300mg Tramadol ER, 20mg oxycodone. I've taken all of this for six years. I... 3 replies
cymbalta with weight loss and gabapentin hair loss
I have been taking 30 mgs 0f Cymbalta and 300mgs of Gabapentin for about 6 months. I have loss about 30 pounds without t... 1 reply
Alternating doses of gabapentin
My elderly mother is prescribed 800 gabapentin 3x daily. She sometimes takes only one or two doses. What effects will th... 1 reply
Kicking Gabapentin, Flexeril or Opioids. How to sleep again.
I've been so strung out on Gabapentin and Flexaril, which severely affect your sleep. I found a little something whi... 4 replies
Gain weight and Lowe metabolism
I am 26 years old and I am 5'3" and weigh 98 pounds what can I do to gain weight and lower my metabolism? ## Hel... 1 reply
Weight gain and depression after stopping Chlorthalidone
I have successfully lost 100lbs over the last 2 years. I went off chlorthalidone three weeks ago and I have gained about... 4 replies
Weight gain and depression AFTER getting off Pristiq
I weaned myself off Pristiq over the summer and felt fine for a couple months. Then I gained 40 POUNDS in what couldn... 3 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 8 September 2015.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA